Alert archive / New Mexico / High Wind Watches in 2007

High Wind Watch 2, NWS El Paso, TX

February 27, 2007

NWS El Paso, TX issued this high wind watch at Feb 27, 2007, 3:04 AM MST. It took effect at Feb 28, 2007, 12:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 27, 2007, 3:04 AM MST (10:04 UTC)
In effect from
Feb 28, 2007, 12:00 PM MST
Expired
Feb 27, 2007, 2:40 PM MST
In force
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 271004
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
304 AM MST TUE FEB 27 2007

...POSSIBLE WIND STORM FOR SOUTHERN NEW MEXICO AND WESTERN TEXAS
WEDNESDAY AFTERNOON AND EVENING...

.A STRONG LOW PRESSURE WILL DEVELOP AND MOVE ACROSS THE
SOUTHWESTERN UNITED STATES WEDNESDAY. THIS WILL RESULT IN
WEST AND SOUTHWEST WINDS INCREASING TO NEAR 40 MPH WITH GUSTS TO
60 MPH WEDNESDAY AFTERNOON AND EVENING. THE HIGH WINDS WILL
PRODUCE BLOWING DUST AND SAND OVER A FEW AREAS WITH VISIBILITIES
UNDER A MILE CAUSING DANGEROUS TRAVEL CONDITIONS.

NMZ022>025-030>032-TXZ055-056-272200-
/O.NEW.KEPZ.HW.A.0002.070228T1900Z-070301T0600Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
304 AM MST TUE FEB 27 2007

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL DEVELOP AND MOVE ACROSS THE
SOUTHWESTERN UNITED STATES WEDNESDAY. THIS STORM MAY CAUSE WEST
AND SOUTHWEST WINDS TO INCREASE TO NEAR 40 MPH WITH GUSTS TO 60
MPH WEDNESDAY AFTERNOON AND EVENING. THE HIGH WINDS MAY ALSO 
PRODUCE BLOWING DUST AND SAND OVER A FEW AREAS WITH VISIBILITIES
UNDER A MILE CAUSING DANGEROUS TRAVEL CONDITIONS. DRIVING COULD BE
ESPECIALLY HAZARDOUS FOR HIGH PROFILE VEHICLES. THE WINDS MAY ALSO
CAUSE ISOLATED PROPERTY DAMAGE TO SMALLER OR OLDER
BUILDINGS...TREES AND POWER LINES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR
A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40
MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO
MONITOR THE LATEST FORECASTS.

$$

ROGASH
1 follow-up statement
000 
WWUS74 KEPZ 272140
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
240 PM MST TUE FEB 27 2007

...POSSIBLE WIND STORM FOR SOUTHERN NEW MEXICO AND WESTERN TEXAS
WEDNESDAY AFTERNOON AND EVENING...

.A STRONG LOW PRESSURE WILL DEVELOP AND MOVE ACROSS THE
SOUTHWESTERN UNITED STATES WEDNESDAY. THIS WILL RESULT IN WEST
AND SOUTHWEST WINDS INCREASING TO NEAR 40 MPH WITH GUSTS TO
60 MPH WEDNESDAY AFTERNOON AND EVENING. THE HIGH WINDS WILL
PRODUCE BLOWING DUST AND SAND OVER A FEW AREAS WITH VISIBILITIES
UNDER A MILE CAUSING DANGEROUS TRAVEL CONDITIONS.

NMZ022>025-030>032-TXZ055-056-280545-
/O.UPG.KEPZ.HW.A.0002.070228T1900Z-070301T0600Z/
/O.NEW.KEPZ.HW.W.0002.070228T1900Z-070301T0600Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
240 PM MST TUE FEB 27 2007

...HIGH WIND WARNING IN EFFECT FROM 12 PM TO 11 PM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TO 11
PM MST WEDNESDAY.

A STRONG LOW PRESSURE SYSTEM WILL DEVELOP AND MOVE ACROSS THE
SOUTHWESTERN UNITED STATES WEDNESDAY. THIS STORM WILL MEAN THAT WEST
AND SOUTHWEST WINDS WILL INCREASE TO NEAR 40 MPH WITH GUSTS TO 60
MPH WEDNESDAY AFTERNOON AND EVENING. THE HIGH WINDS WILL ALSO
PRODUCE BLOWING DUST AND SAND OVER A FEW AREAS WITH VISIBILITIES
UNDER A MILE CAUSING DANGEROUS TRAVEL CONDITIONS. DRIVING WILL BE
ESPECIALLY HAZARDOUS FOR HIGH PROFILE VEHICLES. THE WINDS MAY ALSO
CAUSE ISOLATED PROPERTY DAMAGE TO SMALLER OR OLDER
BUILDINGS...TREES AND POWER LINES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
PIEPER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind watch went out at Feb 27, 2:46 AM MST, 18 minutes earlier.

Area forecast discussion, Feb 27, 2:46 AM MST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
246 AM MST TUE FEB 27 2007

.SYNOPSIS...
WESTERLY WINDS WILL BRING WARM DRY WEATHER TO THE BORDERLAND
TODAY. A MAJOR WIND STORM WITH BLOWING SAND AND DUST MAY OCCUR
WEDNESDAY AS A STRONG LOW PRESSURE SYSTEM AND A COLD FRONT MOVE
ACROSS THE REGION. COOLER AIR BEHIND THE FRONT WILL RESULT IN
LOWER TEMPERATURES THURSDAY THROUGH SATURDAY.

&&

.DISCUSSION...
ZONAL/WESTERLY FLOW WILL CONTINUE ACROSS SOUTHERN ROCKIES TODAY
KEEPING WARM DRY WEATHER ANOTHER DAY. HOWEVER LEE CYCLOGENESIS
WILL ALSO COMMENCE WITH SURFACE LOW DEEPENING OVER EASTERN
COLORADO WHILE ASSOCIATED TROUGH EXTENDS INTO EASTERN NEW MEXICO.
GRADIENTS THUS INCREASE WITH WINDS BECOMING BREEZY THIS AFTERNOON.

HOWEVER MAIN WIND EVENT WILL BE WEDNESDAY. STRONG UPPER TROUGH
WILL PUSH ACROSS THE SOUTHWESTERN U.S. TOMORROW WITH AXIS MOVING
THROUGH THE CWA DURING THE AFTERNOON AND EVENING. APPROACH OF
UPPER SYSTEM WILL COINCIDE WITH MID LEVEL SPEED AXIS EXTENDING
ACROSS NEW MEXICO AND WEST TEXAS WITH 500 MB WIND VELOCITIES NEAR
90 KT AND 700 MB FLOW AROUND 50 KT. TROUGH DYNAMICS WILL ALSO
ENHANCE SURFACE CYCLOGENESIS OVER SOUTHERN HIGH PLAINS CAUSING
PRESSURE GRADIENTS TO FURTHER INCREASE. DRYNESS OF AIR MASS
COMBINED WITH DYNAMIC COOLING WILL RAISE MIXING HEIGHTS TO 650 MB
ALLOWING STRONG FLOW ALOFT TO SURGE DOWNWARD...THUS WILL ISSUE
HIGH WIND WATCH FOR WEDNESDAY AFTERNOON AND EVENING.

TROUGH PASSAGE WILL INCLUDE RATHER STRONG COLD FRONT WITH
NORTHWEST WINDS BEHIND THESE SYSTEMS TRANSPORTING COOLER AIR WITH
BELOW NORMAL TEMPERATURES THURSDAY. EVEN COOLER AIR EXPECTED
FRIDAY AND SATURDAY AS A SECONDARY TROUGH/COLD FRONT MOVES ACROSS
THE SOUTHERN ROCKIES FROM THE NORTHWEST. MORE ZONAL FLOW SHOULD
BRING WARMER TEMPERATURES EARLY NEXT WEEK WITH POSSIBLE EMBEDDED
WAVES INDUCING PERIODS OF AT LEAST BREEZY WINDS.

&&

.AVIATION...
VFR CONDITIONS TODAY THROUGH WEDNESDAY MORNING. A FEW AREAS OF
MVFR OR IFR VISIBILITIES WEDNESDAY AFTERNOON IN BLOWING DUST OR SAND.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 74  49  69  40  59 /   0   0   0   0   0
SIERRA BLANCA TX        73  47  68  44  57 /   0   0   0   0   0
LAS CRUCES              74  46  68  38  58 /   0   0   0   0   0
ALAMOGORDO              71  44  65  39  55 /   0   0   0   0   0
CLOUDCROFT              53  31  43  23  37 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   72  42  63  37  57 /   0   0   0   0   0
SILVER CITY             65  37  56  28  48 /   0   0   0   0   0
DEMING                  73  44  65  34  56 /   0   0   0   0   0
LORDSBURG               74  42  63  33  55 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 11 AM MST THIS MORNING THROUGH THIS
     EVENING FOR NMZ110>113.

     HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR NMZ022>025-030>032.

TX...HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR TXZ055-056.

&&

05 ROGASH
Hazardous weather outlook, Feb 26, 6:23 AM MST, 20 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
623 AM MST MON FEB 26 2007

NMZ022>025-030>032-TXZ055-056-271330-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
623 AM MST MON FEB 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG GUSTY WINDS ARE POSSIBLE WEDNESDAY WITH AREAS OF REDUCED
VISIBILITIES DUE TO BLOWING DUST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PIEPER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 6:54 AM MSTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more12 hr
Feb 27, 2:40 PM MSTHigh Wind WarningEPZ31 hr

Nearby

High Wind Watches in New Mexico, 2007High Wind Watches in Texas, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.